MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITAN HEAVY WIRE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITAN HEAVY WIRE; STAPLE, IMPLANTABLE
Catalog Number TLH90
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Batch #m53h2z.Device evaluation summary: the analysis results showed that the tlh90 device arrived with no apparent damage with a reload loaded on the device.The reload was returned void of staples.The device was tested for functionality with a test reload and it cycled, fired, and all the staples formed as intended.The staple line was complete and the staples meet the staple form release criteria.The event described could not be confirmed as the device performed without any difficulties noted.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.The following information was requested, but unavailable: just for clarification, this device (tlh90) only delivers a staple line.A cut line must be manually done.Did the surgeon fire the device and no staples were delivered? or were staples seen in the surgical area but not in the tissue?.
 
Event or Problem Description
It was reported that during an open colectomy the device cut but didn't staple.The doctor hand sewed the colon.A second device was not used in the procedure.There were no patient consequences reported.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key9369157
Report Number3005075853-2019-23748
Device Sequence Number19698259
Product Code GDW
UDI-Device Identifier10705036013242
UDI-Public10705036013242
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2020
Device Catalogue NumberTLH90
Device Lot NumberM9184P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2019
Initial Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1